The patient's arthritis was initially treated with prednisone (5 mg/d) and methotrexate (15 mg/wk), which provided minimal control, and she continued to experience mild to moderate synovitis. Initial treatment of her rash included topical triamcinolone acetonide ointment, 0.1%, and daily sedating and nonsedating oral antihistamines, including hydroxyzine hydrochloride (10 mg), loratadine (10 mg), and doxepin hydrochloride (10 mg), all of which provided minimal control of the patient's itch. Methotrexate was discontinued because it was not proving effective in controlling the patient's arthritis, and there was concern that it may have been exacerbating her anemia. The patient was subsequently treated with prednisone to dosages as high as 20 mg/d to attempt to control her cutaneous symptoms and her arthritis. She was also treated with hydroxychloroquine sulfate at dosages of up to 400 mg/d for 1 year, and daily antihistamines were continued. This treatment regimen provided temporary resolution of both her rash and arthritis. However, on tapering prednisone, her symptoms returned and persisted during the next 2 years, with ongoing urticaria involving the trunk, limbs, and face, as well as recurrence of fixed, red, burning, pruritic lesions on her lower extremities. Biopsy of the fixed lesions showed histopathological findings similar to those in prior biopsy specimens. Her fever and inflammatory arthritis also progressed, with significant limitation of activities of daily living. Acute-phase reactants were elevated throughout the course of her presentation, with erythrocyte sedimentation rates and C-reactive protein levels as high as 81 mm/h and 139.2 mg/L, respectively (to convert C-reactive protein level to nanomoles per liter, multiply by 9.524). Because of the evidence of neutrophilic inflammation, colchicine (1.2 mg/d) and dapsone (≤50 mg/d) were sequentially tried but were ineffective. She was treated with a trial of subcutaneous etanercept (50 mg/wk) to control her worsening synovitis. However, etanercept was discontinued because of severe exacerbation of the patient's urticaria and synovitis and the development of fevers. Following this exacerbation, anakinra (an IL-1 receptor antagonist) was initiated at a dosage of 100 mg subcutaneously daily. Within days, the patient had dramatic improvement of symptoms. However, she developed significant injection-site eruptions, of which a biopsy specimen showed a superficial and mid-dermal perivascular and interstitial infiltrate of lymphocytes, neutrophils, and eosinophils. Given that all other cutaneous lesions had resolved at this point, these eruptions were presumed to be injection-site reactions and not persistence of her primary condition. Anakinra was initially withheld but was then continued, despite the local reactions, because of the significant positive effect of the therapy. The injection-site reactions resolved after 1 month, and the patient remained asymptomatic with ongoing daily anakinra therapy. When anakinra was withheld and when doses were missed on 2 subsequent occasions because of a supply shortage of the medication, she had marked recrudescence of her symptoms, including severe joint pain and fevers, with erythrocyte sedimentation rate and C-reactive protein elevations to 78 mm/h and 200 mg/L, respectively. She has achieved complete clinical resolution since restarting daily anakinra.